MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 426-1512X
Medical Device Problem Codes Material Rupture (1546); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure through the peroneal artery through severe calcification, the balloon allegedly ruptured at 14 atm.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 03/2024).
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for these reports.Investigation summary: the sample was returned for evaluation.The returned sample exhibited a balloon rupture, of approximately 0.5mm in size at the distal marker band.The returned device revealed a stretched inner and outer, the patency of the sleek device was performed using an inhouse 0.014" guidewire but was unsuccessful as the guidewire would not proceed past midway in the balloon.Therefore, the investigation is confirmed for the reported issues.The definitive root cause for the reported material rupture issue could not be determined based upon the available information.Labeling review: the instructions for use was reviewed and contains the following information relevant to the reported event: balloon characteristics ¿ please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Warnings: ¿ do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.¿ use a 20 ml or larger syringe for inflation.Precautions: ¿ if resistance is felt upon removal, then the balloon, guidewire and the sheath/guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.Directions for use: inspection and preparation ¿ remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.¿ if any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.¿ the catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.¿ prepare a mixture of contrast medium and normal saline as per normal procedure.(recommended 25%/75%) ¿ attach a stopcock and a 20 ml syringe half filled with the contrast solution to the balloon port.¿ point the syringe nozzle downward and aspirate until all air is removed from the balloon.¿ turn the stopcock off and maintain the vacuum in the balloon.¿ purge the catheter through lumen thoroughly.¿ reinserting the balloon into the balloon sleeve may damage the balloon or catheter.Procedure: insertion and inflation procedure: note: a 0.014¿ (0.356 mm) guidewire must be inserted in the sleek otw catheter across the balloon during any inflation of the balloon.Make sure that the balloon sleeve has been removed from the catheter balloon.Enter the vessel percutaneously using the standard seldinger technique over the appropriate guidewire for the size catheter being used.Advance the catheter across the lesion with fluoroscopic guidance using accepted percutaneous transluminal angioplasty technique and inflate the balloon to the appropriate pressure.Note: do not inflate the balloon or advance the catheter unless the guidewire is in place.H10: d4 (expiry date: 03/2024), g3, h6 (device) h11: h6 (method, result, conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
SLEEK OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13547422
Report Number9616666-2022-00019
Device Sequence Number5186976
Product Code DQY
UDI-Device Identifier00801741133558
UDI-Public(01)00801741133558
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number426-1512X
Device Catalogue Number426-1512X
Device Lot NumberCMFR0515
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown